MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G34266
Medical Device Problem Codes Peeled/Delaminated (1454); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook tri-tome pc triple lumen sphincterotome, tri-25m-p.This investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat calibrated tip wire guide.The wire guide and a cook tri-tome pc triple lumen sphincterotome (tri-25m-p) were advanced to the desired position (bile duct), and after one (1) minute the surface of wire guide peeled off [coating damage].The user retracted the wire guide and sphincterotome together [loss of wire guide access] from the patient and used another of the same product to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook tri-tome pc triple lumen sphincterotome, tri-25m-p.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.Approximately 16.9 to 26.7 cm from the distal end was a section of bare core wire.Approximately 14.8 cm to 16.9 cm from the distal end, the wire guide covering folded over itself.A section of the coating approximately 7.6 cm long was frayed and hanging from the wire guide, the coating was still attached at approximately 14.8 cm from the distal end.The wire guide was bent at the tip to approximately 1.9 cm from the distal end.The wire guide was also bent approximately 5.7 cm to 7.8 cm and 18.6 cm to 26.0 cm from the distal end.Rough surfaces were found throughout the entire length of the wire guide.Due to the condition of the returned device it could not be determined if any sections of the coating were missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history records for the wire guide subassembly lots were reviewed.The wire guide subassembly device history records contain nonconformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Coating damage contributes to loss of wire access.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8430032
Report Number1037905-2019-00135
Device Sequence Number1628285
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)210201(10)W4026327
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Model NumberG34266
Device Catalogue NumberACRO-35-450
Device Lot NumberW4026327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-260V ENDOSCOPE.
Patient Age67 YR
Patient Weight53